MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Swelling (2091)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reep1767 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "possible micro fracture internal length 1-3 cm proximal to insertion site with 3fr sl powerpicc".Additional info.Received 09/18/2020: "9/16-right basilic 3fr sl picc placed @ bedside without difficulty, no adverse events during procedure, no complaints of discomfort from patient during line placement.One hour post line placement, iv antibiotic infusion was started using infusion pump.Patients right arm 6-8 cm distal to insertion site began to swell which created some patient discomfort.Nurse was notified by patient, as pump did not alarm.Nurse noted the swelling and stopped infusion.Infusion was restarted at a slower rate.Swelling appeared even when infusion was decreased.9/17-vat notified and asked to assess site.Us doppler ordered to r/o thrombus which was negative, prior to contacting vat.There was noted swelling compared to left arm even after infusion had been on hold for 4+ hours.Vat collaborated with provider, bedside nurse, and patient.Line removed and saved for evaluation." "was there patient harm reported?: no harm but delay in discharge.".
 
Event or Problem Description
It was reported "possible micro fracture internal length 1-3 cm proximal to insertion site with 3fr sl powerpicc" additional info.Received 09/18/2020: "9/16-right basilic 3fr sl picc placed @ bedside without difficulty, no adverse events during procedure, no complaints of discomfort from patient during line placement.One hour post line placement, iv antibiotic infusion was started using infusion pump.Patients right arm 6-8 cm distal to insertion site began to swell which created some patient discomfort.Nurse was notified by patient, as pump did not alarm.Nurse noted the swelling and stopped infusion.Infusion was restarted at a slower rate.Swelling appeared even when infusion was decreased.9/17-vat notified and asked to assess site.Us doppler ordered to r/o thrombus which was negative, prior to contacting vat.There was noted swelling compared to left arm even after infusion had been on hold for 4+ hours.Vat collaborated with provider, bedside nurse, and patient.Line removed and saved for evaluation." "was there patient harm reported?: no harm but delay in discharge.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 3fr s/l provena powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (>15 seconds) hydraulic pressurization of the sample.Microscopic inspection of the sample did not reveal any damage or evidence of leakage.No damage or deficiencies were discovered during evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA 3F SL MBPLUS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10659357
Report Number3006260740-2020-20046
Device Sequence Number17105038
Product Code LJS
UDI-Device Identifier00801741155130
UDI-Public(01)00801741155130
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1173108D5
Device Lot NumberREEP1767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight91